• Users Online: 277
  • Print this page
  • Email this page
ORIGINAL ARTICLE
Year : 2021  |  Volume : 25  |  Issue : 1  |  Page : 33-36

Hyperpigmentation post laser hair removal in patients taking Vitamin D supplements


1 Department of Dermatology, College of Medicine, Al Imam Mohammad Ibn Saud Islamic University, Riyadh, Saudi Arabia
2 Division of Dermatology, King Saud bin Abdulaziz University for Health Sciences; King Abdullah International Medical Research Center, Riyadh, Saudi Arabia
3 Department of Medicine, Al Jouf University, Al Jouf, Saudi Arabia
4 Department of Medicine, American University of Beirut, Lebanon
5 Department of Medicine, Princess Nourah Bint Abdulrahman University, Riyadh, Saudi Arabia
6 Department of Medicine, Security Forces Hospital, Riyadh, Saudi Arabia

Correspondence Address:
Dr. Saad Altalhab
Department of Dermatology, College of Medicine, Al Imam Mohammad Ibn Saud Islamic University, Riyadh
Saudi Arabia
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/jdds.jdds_60_19

Get Permissions

Background: Laser hair removal (LHR) is a common procedure for the removal of unwanted hair. Although it is generally safe, it is associated with some adverse effects including hyperpigmentation. Purpose: In this study, we aimed to assess the prevalence of postlaser hyperpigmentation in patients taking Vitamin D supplements. Methods: This is a cross-sectional study of patients who underwent LHR. Each patient was interviewed and asked about their intake of Vitamin D supplements, and the primary outcome was whether hyperpigmentation was reported after LHR in the past 6 months. LHR treatment details were also documented. Results: A total of 508 patients were included with a mean age of 29 ± 9 years. Post-LHR hyperpigmentation was more prevalent in females and in those taking oral Vitamin D. Multivariate logistic regression analysis showed that Vitamin D intake was independently associated with more risk of hyperpigmentation post LHR (odds ratio [95% confidence interval]; 2.6 [1.17–5.80], P = 0.020). Conclusion: Vitamin D intake may be associated with an increased risk of hyperpigmentation post LHR. Causality cannot be assessed.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed422    
    Printed2    
    Emailed0    
    PDF Downloaded30    
    Comments [Add]    

Recommend this journal